MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as no indication that lens was implanted.If explanted, give date: not applicable, as no indication that lens was implanted.Hence, not explanted.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) while being inserted into the patient's eye, had patient contact, had bent/broken haptic.The cartridge was also broke/cracked.It was stated that there was no incision enlargement.The patient has recovered from surgery.No other information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Returned to manufacturer on: 8/27/2021.Section h3: device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled while implanting.The lens was cleaned, and haptic damage and lens damage were observed.The complaint issue haptic damage could be confirmed; however, based on the fact that the lens was handle during insertion and removal this issue can be attributed to handling and cannot be confirmed to be related to manufacturing, and therefore no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that there was no discrepancy found during the review.The product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12271306
Report Number2648035-2021-08180
Device Sequence Number14579623
Product Code HQL
UDI-Device Identifier05050474530720
UDI-Public(01)05050474530720(17)260119
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2026
Device Model NumberZ9002
Device Catalogue NumberZ900200215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SILVER, LOT# UNKNOWN